Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Man Boobs? Videx? Switch?
Dec 15, 2004

Hey.... Dr. Gerald! You've always guided me in the right direction......and I would appreciated your help. My drugs: Videx EC, Viramune, Epivir, Viread. Videc EC was added to "boost" my other three..... and it's worked. I'm undetectable with one "blip" after 9 months. I cannot take Sustiva FYI. Here's my concerns: I recently have had elevated lipase (nothing alarming... 85- but it's always been around 45), amylase is normal. I have alot of abdominal discomfort ... feels like gas pains. My HIV doc dismisses both of these things. But I also noticed that my breasts have enlarged ..... in that "man boob" kind of thing. Ok.. I've gained 15 pounds... but it's strange. A recent study showed that enlarged breast may be a side effect of Videx. SO.. here's my question. I think it's time to switch out the videx for something else. Ziagen? I also heard that recent studys show a higher failure rate with Videx and Viread. Anyway.. would like to drop the Videx EC. What do you think? Thanks from Iowa!

Response from Dr. Pierone

I share your concerns regarding the lipase elevation which suggests early pancreatitis. Also recent studies have shown lower CD4 counts with the combination of Viread and Videx. If you can drop the Videx and maintain virologic control, that would be ideal. If you have resistance issues that make a 4 drug regimen essential then Ziagen would be a reasonable choice to allow you to potentially save the protease inhibitors. Let us know how things go.



Previous
5 years no meds, sudden change
Next
Drug Interaction with Imuno Acid

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement